MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I20-40
Medical Device Problem Codes Migration (4003); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Exsanguination (1841); Ischemia (1942); Clinical Endoleak (4843)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text: device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal aortic extension, and an afx iliac extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.On (b)(6) 2023, an ovation ix extender and an afx limb stent graft were implanted to treat iliac aneurysm distal to the afx2 stent graft on right side.On july 22, 2025, it was reported that a recent routine follow-up angiogram revealed a type ib endoleak in the left common iliac to the distal aorta and a possible aneurysm enlargement.The patient is stable and will be monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1b endoleak of the left common iliac artery and left common iliac artery aneurysm enlargement of 17.8 mm is confirmed.This is consistent with the reported adverse event/incident.The complaint is likely anatomy related.Procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest proximal cuff migration occurred that was not included in the event as reported.The proximal aortic neck expanded from 21.5 mm to 30.5 mm over time.The overlap between the afx cuff and main body decreased from 62.5 mm to 32 mm likely due to elongation of the aorta.The proximal neck expansion combined with the loss of overlap likely contributed to distal migration of the aortic cuff, aortic remodeling.There was concomitant product usage of an ovation ix extension in the right common iliac artery.It is unlikely this off label condition contributed to the reported event.The diameter of the left common iliac artery increased from 10.8 mm to 28.6 mm.This aneurysm sac growth is likely anatomy related.The distal angulation of the left common iliac artery increased from 39 degree to 95 degree, which likely contributed to the type ib endoleak, anatomy-related.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation, as it was discarded.Patient imaging studies were received for further evaluation by the clinical specialist.Medical records have been requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Correction and additional information: b2: outcomes attributed to adverse events has been updated.B2: date of death has been updated.B3 date of event has been updated.B5: describe event or problem has been updated.B6: relevant tests and lab data has been updated.D6b: explant date has been updated.G3: awareness date has been updated.H1: type of reportable event has been updated.H6: health effect ¿ clinical codes have been updated.H6: health effect - impact codes have been updated.H6: investigation type codes -codes have been updated.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft (bsg) and an afx vela suprarenal aortic extension, and an afx iliac extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.On (b)(6) 2023, an ovation ix extender and an afx limb stent graft were implanted to treat iliac aneurysm distal to the afx2 stent graft on right side (reference pr (b)(4)).On (b)(6) 2025 it was reported that a recent routine follow-up angiogram revealed a type ib endoleak in the left common iliac to the distal aorta and a possible aneurysm enlargement.The patient is stable and will be monitored while an intervention is being discussed.On (b)(6) 2026 the patient was brought in for treatment of the type ib endoleak.The computed tomography (ct) scan was a little hazy and the angle of the external iliac coming off the aneurysmal common iliac was not appreciated.The afx iliac extension was implanted without incident, but the removal of the delivery system was not possible.It was reported that the bottom of the nose cone was stuck on the strut of the graft at what amounted to a right angle where the external iliac artery came off the common iliac artery.The delivery system was unable to be removed despite multiple attempts and tricks.The physician decided to perform an open conversion repair, with explantation of the stent grafts.The physician stated that the removal of the stent grafts was extremely difficult.The suprarenal required clamping, and the aorta is very thin.The physician attempted to sew the fabric graft (non-endologix) to both iliac arteries, but it was not possible.The physician used bilateral groins and there was dense scaring tissue on the right side.The patient lost a lot of blood.The colon appeared dusky throughout.The patient was closed however the patient expired the following day, (b)(6) 2026.Reference mfr (3011063223-2026-00010).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1b endoleak of the left common iliac artery and left common iliac artery aneurysm enlargement of 17.8 mm is confirmed.This is consistent with the reported adverse event/incident.The complaint is likely anatomy related.Procedure related harms could not be determined.The clinical evaluation also shows reasonable evidence to suggest proximal cuff migration occurred that was not included in the event as reported.The proximal aortic neck expanded from 21.5 mm to 30.5 mm over time.The overlap between the afx cuff and main body decreased from 62.5 mm to 32 mm likely due to elongation of the aorta.The proximal neck expansion combined with the loss of overlap likely contributed to distal migration of the aortic cuff, aortic remodeling.There was concomitant product usage of an ovation ix extension in the right common iliac artery.It is unlikely this off label condition contributed to the reported event.The diameter of the left common iliac artery increased from 10.8 mm to 28.6 mm.This aneurysm sac growth is likely anatomy related.The distal angulation of the left common iliac artery increased from 39 degree to 95 degree, which likely contributed to the type ib endoleak, anatomy-related.The final patient status was reported as stable.Additional information was received.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the unable to withdraw the delivery system, surgical conversion and death are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of the complaint could not be determined.No procedure related harm could be determined.The clinical evaluation also shows reasonable evidence to suggest that there was concomitant product use of an ovation extension in the right limb, which is off-label however, it is unlikely this contributed to the reported event.The distal angulation of the left common iliac artery was 95degree and could have contributed to the reported unable to withdraw delivery system which is patient anatomy related but could not conclusively be determined.It was reported that the nose cone became entrapped on a stent graft strut at the common iliac external iliac artery junction.Multiple attempts to retrieve the delivery system were unsuccessful.The physician proceeded with open conversion and explantation of the stent grafts which was challenging and complicated by significant blood loss and a diffusely dusky colon intraoperatively.The patient was reported as deceased on postoperative day one however, this could not be conclusively determined.The final patient status was reported as expired the following day, (b)(6) 2026.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b6: relevant test/lab data (rfb) has been updated.G3: awareness date has been updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key22827534
Report Number3011063223-2025-00140
Device Sequence Number11878068
Product Code MIH
UDI-Device Identifier00818009014672
UDI-Public(01)00818009014672(17)170615
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2017
Device Model NumberBEA25-100/I20-40
Device Lot Number1491489007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/14/2025
01/06/2026
02/23/2026
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/10/2025
02/05/2026
04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT: LOT # 1326504003.; AFX LIMB STENT GRAFT: LOT # 2370313004.; AFX VELA SUPRARENAL: LOT # 1252433004.; OVATION IX ILIAC STENT GRAFT: LOT # FS061621-36.
Outcome Attributed to Adverse Event Death; Other;
Patient Age75 YR
Patient SexMale